Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 9, NWS Des Moines, IA

March 2, 2008Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Mar 2, 2008, 9:20 PM CST for Polk County, Iowa. It took effect at Mar 3, 2008, 4:23 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 9:20 PM CST (03:20 UTC)
In effect from
Mar 3, 2008, 4:23 AM CST
Expired
Mar 3, 2008, 2:57 PM CST
In force
11 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines IA 28 (DMWI4). The gauge peaked at 35.84 ft at Mar 3, 2008, 8:00 AM CST.

actionminormoderate25303503/0303/04
Action stage
34 ft
Minor stage
36 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 030320
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CST SUN MAR 02 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE RACCOON RIVER...

.RUNOFF FROM MELTING SNOW WILL BRING ABOUT MINOR FLOODING
ALONG THE DES MOINES RIVER. 

IAC153-040320-
/O.NEW.KDMX.FL.W.0009.080303T1851Z-080308T0300Z/
/DMWI4.1.RS.080303T1851Z.080305T0000Z.080307T0300Z.NO/
920 PM CST SUN MAR 02 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 30.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 34.7 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.

$$

IAC153-040320-
/O.NEW.KDMX.FL.W.0010.080303T1423Z-080307T1200Z/
/DEMI4.1.ER.080303T1423Z.080304T0600Z.080306T1200Z.NO/
920 PM CST SUN MAR 02 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 PM SUNDAY THE STAGE WAS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 13.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.

$$

MB
3 follow-up statements
000 
WGUS83 KDMX 031033
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
433 AM CST MON MAR 03 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...MIDDLE 
RIVER...NORTH RIVER...RACCOON RIVER...SOUTH RIVER...

.RAPID SNOWMELT OVER THE WEEKEND...COMPOUNDED BY MODERATE RAINS ON
SUNDAY...HAVE PUSHED MANY LOCATIONS IN THE LOWER RACCOON RIVER
AND DES MOINES RIVER BASINS ABOVE FLOOD STAGE.  MOST OF THE AFFECTS
ON THE RACCOON RIVER ARE FROM VAN METER INTO DES MOINES...AND BELOW
SAYLORVILLE RESERVOIR ALONG THE DES MOINES RIVER.

IAC181-041033-
/O.EXT.KDMX.FL.W.0006.000000T0000Z-080304T1228Z/
/AKWI4.3.ER.080302T2231Z.080303T0200Z.080303T1228Z.NR/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH RIVER AT ACKWORTH.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 30.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.

$$

IAC179-041032-
/O.CON.KDMX.FL.W.0011.000000T0000Z-000000T0000Z/
/OTMI4.1.ER.080303T1010Z.080304T1200Z.000000T0000Z.NO/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.0 FEET BY TUESDAY MORNING.

$$

IAC049-153-041032-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-080306T1942Z/
/VNMI4.1.ER.080303T0015Z.080304T1200Z.080305T1942Z.NO/
433 AM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE RACCOON RIVER AT VAN METER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  EARLY AFTERNOON.

$$

IAC153-041032-
/O.EXT.KDMX.FL.W.0009.080303T1023Z-080307T2229Z/
/DMWI4.1.RS.080303T0358Z.080303T0430Z.080306T2229Z.NO/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 34.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.

$$

IAC153-041032-
/O.EXT.KDMX.FL.W.0010.080303T1023Z-080307T1200Z/
/DEMI4.1.ER.080303T0517Z.080304T0600Z.080306T1200Z.NO/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM MONDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.9 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.

$$

IAC121-181-041032-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-080306T0112Z/
/NRWI4.1.ER.080302T2134Z.080304T0000Z.080305T0112Z.NO/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT NORWALK.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 4:00 AM MONDAY THE ESTIMATED STAGE WAS 20.5 FEET.
* MINOR FLOODING IS OCCURRING AND FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE TO AROUND 21 FEET BEFORE FALLING BELOW
  FLOOD STAGE TUESDAY EVENING.

$$

IAC121-181-041032-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-080304T1703Z/
/IDNI4.1.ER.080302T2233Z.080303T1200Z.080303T1703Z.NO/
433 AM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER AT INDIANOLA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY 
  MORNING.

$$
000 
WGUS43 KDMX 031436
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
836 AM CST MON MAR 03 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE RACCOON RIVER...

IAC153-041436-
/O.CON.KDMX.FL.W.0009.000000T0000Z-080307T2229Z/
/DMWI4.2.RS.080303T0358Z.080303T1800Z.080306T2229Z.NO/
836 AM CST MON MAR 03 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 35.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
  THE RIVER WILL RISE ABOVE MODERATE FLOOD STAGE OF 36 FEET THIS 
  MORNING AND RISE TO NEAR 36.3 FEET THIS AFTERNOON. 
* THE RIVER WILL FALL BELOW MODERATE FLOOD STAGE THIS EVENING
* THE RIVER WILL FALL BELOW MINOR FLOOD STAGE WEDNESDAY 
* FLOOD STAGE IS 32.0 FEET. 

$$

71
000 
WGUS83 KDMX 032057
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CST MON MAR 03 2008

...A FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER...NORTH RIVER...
RACCOON RIVER...SOUTH RIVER...

.INSERT BASIS SECTION HERE (OPTIONAL) 

IAC049-153-042057-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-080306T1525Z/
/VNMI4.1.ER.080303T0015Z.080304T0000Z.080305T1525Z.NO/
257 PM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT VAN METER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.9 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY MORNING.


$$

IAC153-032127-
/O.CAN.KDMX.FL.W.0009.000000T0000Z-080307T2229Z/
/DMWI4.1.RS.080303T0358Z.080303T1400Z.080303T1721Z.NO/
257 PM CST MON MAR 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* AT  2:00 PM MONDAY THE STAGE WAS 31.2 FEET. 
* FELL BELOW FLOOD STAGE AT 11:21 AM MONDAY.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 31.3 FEET BY TUESDAY 
  MORNING.


$$

IAC181-042056-
/O.EXT.KDMX.FL.W.0006.000000T0000Z-080304T2135Z/
/AKWI4.3.ER.080302T2231Z.080303T0200Z.080303T2135Z.NR/
257 PM CST MON MAR 03 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH RIVER AT ACKWORTH.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 27.1 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE MONDAY AFTERNOON.

$$

IAC121-181-032127-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-080305T1215Z/
/NRWI4.N.IC.080302T2134Z.000000T0000Z.000000T0000Z.NO/
257 PM CST MON MAR 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE NORTH RIVER AT NORWALK.
* AT  2:15 PM MONDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.5 FEET 
  WEDNESDAY EARLY AFTERNOON.


$$

IAC121-181-032127-
/O.CAN.KDMX.FL.W.0005.000000T0000Z-080304T1703Z/
/IDNI4.1.ER.080302T2233Z.080303T0900Z.080303T1322Z.NO/
257 PM CST MON MAR 03 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE MIDDLE RIVER AT INDIANOLA.
* AT  2:00 PM MONDAY THE STAGE WAS 18.6 FEET. 
* FELL BELOW FLOOD STAGE AT  7:22 AM MONDAY.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TUESDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 8:55 PM CST, 25 minutes earlier.

Area forecast discussion, Mar 2, 8:55 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CST SUN MAR 2 2008

.UPDATED PUBLIC DISCUSSION.

.DISCUSSION...
WILL BE MAKING SOME ADJUSTMENTS TO FFA OVER THE WESTERN SECTIONS OF
THE FORECAST AREA AS RAIN CHANGES OVER TO SNOW/SLEET THERE. SO FAR...
A BRIEF PERIOD OF FZRA HAS ACCOMPANIED THE CHANGEOVER...OTHERWISE
THE TRANSITION HAS PROGRESSED AS EXPECTED. MAJOR CONCERN THIS
EVENING IS THE ANOMALOUS MOISTURE PROFILE IN THE UPPER AIR DATA AND
THE MAIN WAVE YET TO IMPACT THE AREA TONIGHT. QUICK CHECK AT 00Z NAM
SHOWS NEARLY AN INCH OF QPF OVER THE SOUTHEAST TOWARD AM HOURS.
THOUGH A GOOD SHARE OF THIS WILL FALL AS RAIN YET WITH EMBEDDED
THUNDERSTORMS. FLOODING POTENTIAL REMAINS THERE. SNOWFALL TOTALS
WILL BE WATCHED CLOSELY AS UPSTREAM MOISTURE STILL HIGH. NO
ADJUSTMENTS TO TEMPS. WINDS ADJUSTED UP. /REV

.PREVIOUS DISCUSSIONS...
WILL BE ISSUING A FLASH FLOOD WATCH FOR THE SOUTHEAST TWO THIRDS OF
THE FORECAST AREA FOR TONIGHT. ALONG WITH VERY WARM TEMPS TODAY...
SIGNIFICANT MELTING HAS OCCURRED LEADING TO RAPID RUNOFF.  WITH
TEMPS CRASHING TONIGHT...PROBLEMS WILL LESSEN...BUT PERIOD OF
POTENTIAL .25 TO .50 WIDESPREAD RAINFALL ON TOP OF ALREADY REPORTS
OF FLOODING AND RUNOFF WILL CAUSE ADDITIONAL ISSUES. ONCE CHANGEOVER
OCCURS...STILL LOOKING FOR SNOW/SLEET AND COLD. BY MORNING...RUNOFF
WILL HAVE ENDED DUE TO FREEZING TEMPS ONCE AGAIN./REV

SURFACE LOW PRESSURE OVER WEST CENTRAL IOWA WITH WARM FRONT
EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST IOWA AND A COLD
FRONT EXTENDING TO THE SOUTH. TEMPERATURES HAVE BECOME QUITE MILD IN
THE WARM SECTOR WITH READINGS IN THE LOW TO MID 60S AND DEWPOINTS
PUSHING INTO THE 50S. AIRMASS BEGINNING TO BECOME UNSTABLE IN THE
WARM SECTOR AHEAD OF THE COLD FRONT. GOOD CONVERGENCE IS EXPECTED
NEAR THE COLD FRONT AS IS SWINGS SOUTHEAST THIS AFTERNOON AND EARLY
EVENING. THIS SHOULD BE ENOUGH TO SPARK OFF A FEW THUNDERSTORMS OVER
SOUTH CENTRAL IOWA WITH A FEW POSSIBLY BECOMING SEVERE. INCREASING
CLOUDS AND A LINGERING SNOW FIELD MAY LIMIT THE POTENTIAL TO A
DEGREE.

THE PRIMARY FOCUS FOR THE FORECAST WILL BE TONIGHT WHEN THE BULK OF
THE PRECIPITATION IS EXPECTED TO OCCUR. BESIDES THE SFC COLD
ADVECTION ASSOCIATED WITH THE COLD FRONT...THE PRIMARY COLD
ADVECTION OCCURS FROM 900-925 MB WITH A WARM LAYER REMAINING ABOVE
THIS FOR SEVERAL MORE HOURS. THIS WILL CREATE PRECIPITATION TYPE
CONCERNS DURING THE PERIOD WITH A TRANSITION FROM RAIN TO SLEET TO
SNOW EXPECTED FROM NORTHWEST TO SOUTHEAST. FREEZING RAIN IS NOT A
PRIMARY CONCERN AT THE MOMENT FOR A COUPLE OF REASONS. FIRST THE
MILD TEMPERATURES TODAY HAVE WARM GROUND TEMPERATURES AND SECOND ARE
SURFACE TEMPERATURES WILL LIKELY BE AT OR ABOVE FREEZING PRIOR TO
THE TRANSITION TO SLEET AND SNOW. ANY PRECIPITATION THAT DOES OCCUR
WILL BE CONVECTIVE DURING MUCH OF THE EVENT. DESPITE THIS...DO NOT
EXPECT WARNING CRITERIA WINTER PRECIPITATION TO OCCUR DUE TO THE
PROGRESSIVE NATURE OF THE SYSTEM AND THE DELAY OF TRANSITION TO
SNOW. THE TRANSITION TIMEFRAME TO ALL SNOW LOOKS TO BE AROUND
MIDNIGHT FROM WATERLOO TO DES MOINES TO CORNING.

A COLD AND BREEZY MONDAY CAN BE EXPECTED IN THE WAKE OF THE SYSTEM
WITH LIGHT SNOW LINGERING EARLY OVER THE FAR SOUTHEAST. THE UPPER
LOW PASSING TO THE SOUTHEAST AND THROUGH THE LOWER MISSISSIPPI
VALLEY IS FORECAST TO REMAIN JUST FAR ENOUGH SOUTH TO NOT AFFECT THE
AREA THOUGH CONTINUES TO LOOK LIKE A PRIME SEVERE WEATHER PRODUCER
THROUGH THE SOUTHERN PLAINS. A CLIPPER DROPS SOUTHEAST THROUGH THE
NORTHWEST FLOW TUESDAY NIGHT AND WEDNESDAY AND WILL BRING LOW
CHANCES FOR SNOW. THE NEXT WAVE OF COLD AIR TO DROP SOUTH WILL MOVE
THROUGH LATE THURSDAY AND THURSDAY NIGHT WITH THE LONG WAVE TROUGH
SETTLING INTO THE CENTRAL AND NORTHERN PLAINS. IT WILL BE QUITE COOL
ON FRIDAY BEFORE A WARMING TREND FOR THE WEEKEND WITH A TRANSITION
TO ZONAL FLOW.

&&

.HYDROLOGY...
WILL BE ISSUING A FLASH FLOOD WATCH FOR PORTIONS OF THE AREA TONIGHT
DUE TO CONTINUED RUNOFF PROBLEM AND HEAVY RAINFALL ENTERING THE
WESTERN AREAS OF THE STATE ATTM. BASINS BETWEEN DSM AND OTM HAVE
SNOW WATER EQUIVALENTS OF 2-4 INCHES BASED ON NOHRSC ESTIMATES THIS
MORNING AND HAS GREATLY DECREASED WITH ACCELERATED MELTING TODAY.
SOME ICE JAMMING IS EXPECTED IN ADDITION TO SNOW MELT RISES AND
EXPECTED RAINFALL THIS EVENING. WILL CONTINUE MENTION IN THE HWO
REGARDING CHARITON...S SKUNK AND DES RIVER TRIBS IN THESE AREAS.
COULD BE PLENTY OF STANDING WATER TOO THAT HAS DIFFICULTY DRAINING
DUE TO FULL SNOWPACKED DITCHES.

&&

.AVIATION...03/00Z
LITTLE TIME FOR DISCUSSION...HAVE LET 18Z PACKAGE RIDE AS IT IS
LOOKING GOOD FOR NOW.  WILL BE TWEAKING PACKAGE ALONG THE WAY
TONIGHT AS THUNDER ENDS SOUTHEAST AND RA/SN GIVES WAY TO SNOW AND
WIND LATER THIS EVENING....PREVIOUS DISCUSSION...LOTS OF LOW LEVEL
MOISTURE IS STREAMING NORTH AHEAD OF COLD FRONT...BUT IT IS SHALLOW.
AFTER LONG TRACK OVER MELTING SNOW ...IT IS PRODUCING LOW CLOUDS AND
FOG IN NRN IA...WITH IFR CONDITIONS. DRIZZLE AND LIGHT RAIN ARE
EXPECTED TO DEVELOP THROUGH THE AFTERNOON INTO EARLY EVENING...
PROLONGING IFR IN NORTH. FARTH S...SHOWERS OR THUNDERSTORMS ARE
EXPECTED TO DEVELOPED SE OF KDSM...WITH MVFR ASSOCIATED. AFTER THE
FRONT...MAINLY 03Z-09Z A BAND OF SNOW WILL SPREAD EWD ACROSS CENTRAL
IA PRODUCING IFR CIGS AND VISIBILITIES. MVFR FOLLOWING THEN CLEARING
MON MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 12Z-HAMILTON-HARDIN-GRUNDY-BLACK HAWK
-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON
-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD
-DECATUR-WAYNE-APPANOOSE-DAVIS-

WINTER WX ADVY UNTIL 12Z -CERRO GORDO-WRIGHT-FRANKLIN-
CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-AUDUBON-GUTHRIE-

WINTER WX ADVY UNTIL 12Z  -BLACK HAWK-BUTLER-
BREMER-HARDIN-GRUNDY-STORY-MARSHALL-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-

WINTER WX ADVY TONIGHT 06Z-15Z-
TAMA-JASPER-POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-

&&

AVIATION...REV
SHORT TERM...REV
LONG TERM...DONAVON
Hazardous weather outlook, Mar 2, 6:30 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CST SUN MAR 2 2008

IAZ004>007-015-016-023-024-033-031100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-SAC-
630 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND
NORTHWEST IOWA.

.DAY ONE...TONIGHT

LIGHT RAIN WILL CHANGE TO LIGHT SNOW. ACCUMULATIONS SHOULD VARY FROM
A DUSTING TO TWO INCHES BEFORE THE PRECIPITATION ENDS AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ017-025>028-034>038-044>049-057>060-070>072-081-082-092-031100-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-ADAMS-
UNION-TAYLOR-
630 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST...CENTRAL
AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

RAIN DURING THE LATE AFTERNOON WILL MIX WITH SLEET...AND THEN CHANGE
TO ALL SNOW THIS EVENING. ACCUMULATIONS SHOULD VARY FROM TWO TO FOUR
INCHES...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. MOST OF THE SNOW
WILL FALL IN JUST A FEW HOURS.  WITH BRISK NORTHWEST WINDS AT SPEEDS
OF 15 TO 30 MPH...VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS
DURING THE PERIODS OF MORE INTENSE SNOW.

IN ADDITION...RAPID SNOW MELT TODAY HAS CAUSED RISES IN RIVERS...
STREAMS...AND RUN OFF FROM FIELDS OVER GRAVEL AND PAVED ROADS.
FLOODING HAS OCCURRED IN SOME AREAS AND IS EXPECTED TO CONTINUE INTO
THE EVENING HOURS.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. A FLASH FLOOD
WATCH IS IN EFFECT FOR PARTS OF THE OUTLOOK AREA. FLOOD WARNINGS ARE
IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...SNOWFALL REPORTS ARE
APPRECIATED.  ANY REPORTS OF ROAD OR FIELD FLOODING SHOULD BE
RELAYED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.

IAZ039-050-061-062-073>075-083>086-093>097-031100-
BLACK
HAWK-TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
630 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
EASTERN IOWA.

.DAY ONE...TONIGHT

FOR AREAS SOUTH OF I-80...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING...WITH POTENTIAL FOR DAMAGING WINDS OR LARGE HAIL.

LATER IN THE EVENING...RAIN WILL MIX WITH SLEET AND SNOW...AND THEN
CHANGE TO ALL SNOW AFTER MIDNIGHT. ACCUMULATIONS SHOULD VARY FROM
ONE TO TWO INCHES...BUT LOCALLY HIGHER AMOUNTS MAY OCCUR. MOST OF
THE SNOW WILL FALL IN JUST A FEW HOURS...REDUCING VISIBILITY AND
CAUSING SLICK CONDITIONS.

IN ADDITION...WARM TEMPERATURES AGAIN TODAY ARE CAUSING SNOW
MELT...SO SMALL STREAMS AND TRIBUTARIES MAY REACH BANK FULL.
LOCALIZED FLOODING MAY OCCUR DUE TO RUN OFF OF WATER OVER GRAVEL
AND PAVED ROADS.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. A FLASH FLOOD
WATCH IS IN EFFECT FOR PARTS OF THE AREA. RIVER FLOOD WARNINGS ARE
ALSO IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND SNOWFALL REPORTS
ARE ALWAYS APPRECIATED AND ENCOURAGED. ANY REPORTS OF ROAD OR FIELD
FLOODING SHOULD BE RELAYED TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE.

JUNGBLUTH/REV

In the hours before

Local storm report, Mar 2, 6:35 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      5 E COLO                42.02N 93.22W
03/02/2008                   MARSHALL           IA   EMERGENCY MNGR

            WATER FLOWING OVER HIGHWAY 30.

&&

CCOGIL
Local storm report, Mar 2, 6:37 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      5 E COLO                42.02N 93.22W
03/02/2008                   MARSHALL           IA   EMERGENCY MNGR

            WATER FLOWING OVER HIGHWAY 30. ALSO WATER FLOWING OVER
            HIGHWAY 65 NEAR ZEARING AND JUST SOUTH OF COLO. NUMEROUS
            COUNTY ROADS HAVE WATER OVER THEM.

&&

CCOGIL
Local storm report, Mar 2, 6:40 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     FLASH FLOOD      OTTUMWA                 41.02N 92.42W
03/02/2008                   WAPELLO            IA   TRAINED SPOTTER

            AT LEAST 3 INCHES OF WATER IN SPOTTERS BASEMENT...ALONG
            WITH SEVERAL OTHER HOMES IN OTTUMWA NEIGHBORHOOD TAKING
            WATER IN BASEMENTS.

&&

PODRAZIK
Local storm report, Mar 2, 7:43 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     SNOW             JEFFERSON               42.02N 94.38W
03/02/2008  E1.0 INCH        GREENE             IA   LAW ENFORCEMENT

            A HALF TO ONE INCH OF SLEET AND SNOW MIX.

&&

PODRAZIK
Local storm report, Mar 2, 7:47 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     SNOW             DANA                    42.11N 94.24W
03/02/2008  E1.5 INCH        GREENE             IA   BROADCAST MEDIA

            AN INCH TO 1.5 INCHES OF SLEET AND SNOW MIX. FROM WOI TV.

&&

PODRAZIK
Local storm report, Mar 2, 8:13 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      OTTUMWA                 41.02N 92.42W
03/02/2008                   WAPELLO            IA   LAW ENFORCEMENT

            WILDWOOD ROAD IN OTTUMWA CLOSED FROM HIGH WATER. NUMEROUS
            OTHER GRAVEL ROADS IN COUNTY CLOSED DUE TO WATER RUNNING
            OVER THEM OR FROM WASHOUTS.

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:20 PM CSTFlash Flood WarningDMXWapello6 hr
Mar 2, 9:20 PM CSTRiver Flood WarningDMXPolk17 hr
Mar 3, 2:41 AM CSTRiver Flood WarningDMXWapello12 hr
Mar 3, 2:41 AM CSTRiver Flood WarningDMXMahaska3 days
Mar 3, 7:09 AM CSTRiver Flood WarningDMXAppanoose12 hr
Mar 3, 10:48 AM CSTRiver Flood WarningDMXJasper6 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.